MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Pain (1994)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post procedure with the flow diverter implantation procedure on (b)(6) 2023.Patient complains of pain and weakness in right buttock.Upon evaluation, patient is stable, but with tenderness in the affected areas.There were no signs of ischemia to the limb.The suspected diagnosis is sciatic nerve pain, although some symptoms do not fit that diagnosis.Pain was treated with unknown medications and mri (magnetic resonance imaging) was scheduled.Symptoms improved prior to mir and patient was then discharged home the same day.It is indicated that the adverse event is possibly related to the study device, dapt (dual antiplatelet therapy) and an underlying condition or disease.Additional comment provide indicates, "reportedly evaluated for atypical right leg and buttock pain and weakness following prior treatment of left ica aneurysm.No brain imaging to evaluate for cerebral ischemia as possible cause.Reportedly resolved without treatment".
 
Additional Manufacturer Narrative
H3 other text : the subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that post procedure with the flow diverter implantation procedure on (b)(6) 2023 patient complains of pain and weakness in right buttock.Upon evaluation, patient is stable, but with tenderness in the affected areas.There were no signs of ischemia to the limb.The suspected diagnosis is sciatic nerve pain, although some symptoms do not fit that diagnosis.Pain was treated with unknown medications and mri (magnetic resonance imaging) was scheduled.Symptoms improved prior to mir and patient was then discharged home the same day.It is indicated that the adverse event is possibly related to the study device, dapt (dual antiplatelet therapy) and an underlying condition or disease.Additional comment provide indicates, "reportedly evaluated for atypical right leg and buttock pain and weakness following prior treatment of left ica aneurysm.No brain imaging to evaluate for cerebral ischemia as possible cause.Reportedly resolved without treatment".
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the anatomical location was target aneurysm located at left internal carotid artery-ophthalmic (c6 segment).An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient neurological deficit¿ and ¿patient discomfort/pain¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Additional Manufacturer Narrative
Due to the automated mes system (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the anatomical location was target aneurysm located at left internal carotid artery-ophthalmic (c6 segment).The patient has a history of severe headache/migraine.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient neurological deficit¿, ¿patient discomfort/pain¿ and 'patient headache non-serious' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that post procedure with the flow diverter implantation procedure on (b)(6) 2023 patient complains of pain and weakness in right buttock.Upon evaluation, patient is stable, but with tenderness in the affected areas.There were no signs of ischemia to the limb.The suspected diagnosis is sciatic nerve pain, although some symptoms do not fit that diagnosis.Pain was treated with unknown medications and mri (magnetic resonance imaging) was scheduled.Symptoms improved prior to mir and patient was then discharged home the same day.It is indicated that the adverse event is possibly related to the study device, dapt (dual antiplatelet therapy) and an underlying condition or disease.Additional comment provide indicates, "reportedly evaluated for atypical right leg and buttock pain and weakness following prior treatment of left ica aneurysm.No brain imaging to evaluate for cerebral ischemia as possible cause.Reportedly resolved without treatment".Additional information received on 19-jan-2024 reported that on (b)(6) 2023 patient presented with 4 day history of non-serious migraine headache/acute noninteractable headache.Hypertensive on arrival.Cta (computed tomography angiography) was performed.Cta head and neck demonstrates flow diverting stent with no intracranial or extracranial process.After ruling out hemorrhage, stroke and worsening aneurysm, etiology of headache/acute noninteractable headache is thought to be secondary to uncontrolled hypertension.Migraine treated with medication and patient was discharged the same day with significant improvement of symptoms.The ae outcome was indicated as recovered/resolved on (b)(6) 2023.It is indicated that the ae is possibly related to the study device, the disease under study and an underlying condition or disease.

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17557805
Report Number3008881809-2023-00420
Device Sequence Number5045227
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Catalogue NumberFDS45017
Device Lot Number22834754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/11/2023
01/19/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/04/2023
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale